Anyone doing/had Interferon?

Posted By
6/3/2014 5:10pm
View other posts by
Activity
Replies: 6

I'll be doing the interferon treatment for a year and was curious if anyone here has done it or doing it and how it was/is for them and the side effects?

I did interferon about a month ago with very little side effects..Other than fatigue, the only side effect i had was with the first infusion and that was chills and fever..Unfortunately it didn't work for me and i will start Yervoy in a week or so..I have heard a lot of good things about Interferon but i guess it just wasn't for me..Good luck! Drink lot's and lot;s of water, V-8 juice and i also drank nutritional drinks...

Anonymous - (6/3/2014 - 7:46pm)

If you put in the search box Interferon you will see many posts on it.

Remember if you use the V8 like the previous poster said it is full of sodium.

Becky - (6/3/2014 - 8:52pm)

Brittany

My son was around your age (21) when he did a year of interferon. The first month was hard, but after that, he was able to go to college full time and timed his 3 x a week injections according to his schedule. Mostly for him it was fatigue..i made him drink Ensure to keep his weight up since he was thin to begin with and sometimes there was some nausea.

I think youth is on your side, but everyone reacts differenty. He is now almost 4 years from the end of his interfeon year with no lasting side effects and so far NED..so for him, no regrets!

Wishing you the best

 

Becky

I bought those little can's of V-8  juice to drink so i would get my vegetable intake for the day and my blood pressure is normally a little low but during the treatment it went down even more so they recommended i drink or eat stuff with sodium so i got two birds with one stone with the V-8..Ask you dr before you do anything, they will run blood test to check your levels before you start..

I was on it for a month, the high dose phase. It kicked the crap out of me, I lost 20 pounds in 4 weeks. I could not drive, had no energy, so as a family we decided to stop after the high dose phase. The choice in June of 2012 for me was do nothing and hope the melanoma had not spread past my lymph nodes or take Interferon. One year later the Melanoma showed up again in my lung and brain. I was able to get into a drug trial with Bristol Myer Squibb ( PD-1 or Impilumab or both). Doing great today with scans showing my two lung Mets. are not growing. If i could change the past, I would say no to the interferon. Talk to the nurses in the Chemo ward, they see what it does to a regular basis. 

Hi Brittany.

 

I just completed my high dosage phase of Alpha Interferon. The first three days were rough, slight fever, headache, nausea, severe diarrhea. Never had the chills. But I was fatigued and slept long.

The tail end of the four weeks high dosage was the worse for me but I don't entirely blame the drug. I had a lot going on including planning a wedding, honeymoon and getting through the original surgeries to get me "cancer free". I had a lot of things to keep my mind focused. Then I got to Memorial Day weekend and severe anxiety and a little drespression hit at the same time. We cancelled the last four doses and my doctor decided to give me a two week break. I also lost close to 20 lbs during those first three weeks. I'm sticking with it though so next Monday I start with the self injections for 11 months. For my stage I wasn't give many options but I felt inclined to be proactive about this. I'm not gonna let it beat me.

So stay strong and you may want your Dr to prescribe other meds before you start interferon so you can control whatever comes at you. It will be a tough year but you can do it.

best of luck

michael

michaelinsocal2@gmail.com if you have questions or just need a pen pal.